Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 95, NWS Topeka, KS

April 24, 2006Coffey County, Osage County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Apr 24, 2006, 6:43 PM CDT for Coffey County, Osage County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2006, 6:43 PM CDT (23:43 UTC)
Expired
Apr 24, 2006, 7:16 PM CDT
In force
33 min
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

Counties Coffey County, KS, Osage County, KS

The radar

The Topeka radar (KTWX), 94 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 5:30 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2006-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2006-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1223 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 242343
SVRTOP
KSC031-139-250030-
/O.NEW.KTOP.SV.W.0095.060424T2343Z-060425T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
643 PM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COFFEY COUNTY IN EAST CENTRAL KANSAS
  SOUTHEASTERN OSAGE COUNTY IN EAST CENTRAL KANSAS

* UNTIL 730 PM CDT

* AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  NORTHWEST OF GRIDLEY...OR ABOUT 18 MILES SOUTHEAST OF EMPORIA...
  MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JOHN REDMOND RESERVOIR...
  BURLINGTON...
  WAVERLY...

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 155 AND 168.

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

LAT...LON 3805 9595 3832 9594 3856 9551 3816 9551

$$
5 follow-up statements
000 
WWUS53 KTOP 242349
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
648 PM CDT MON APR 24 2006

KSC031-139-250030-
/O.CON.KTOP.SV.W.0095.000000T0000Z-060425T0030Z/
OSAGE-COFFEY-
648 PM CDT MON APR 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR COFFEY AND SOUTHEASTERN OSAGE COUNTIES...

AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF GRIDLEY...OR 
ABOUT 19 MILES SOUTHEAST OF EMPORIA...MOVING NORTHEAST AT 45 MPH.

AT 641 PM...GOLFBALL SIZE HAIL WAS REPORTED ONE MILE NORTHWEST OF 
MADISON IN GREENWOOD COUNTY.

LOCATIONS IMPACTED INCLUDE...
JOHN REDMOND RESERVOIR...BURLINGTON AND WAVERLY.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 155 AND 168.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3805 9595 3832 9594 3856 9551 3816 9551

$$
000 
WWUS53 KTOP 242357
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
656 PM CDT MON APR 24 2006

KSC031-139-250030-
/O.CON.KTOP.SV.W.0095.000000T0000Z-060425T0030Z/
OSAGE-COFFEY-
656 PM CDT MON APR 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR COFFEY AND SOUTHEASTERN OSAGE COUNTIES...

AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR JOHN REDMOND RESERVOIR...OR ABOUT 21 MILES SOUTHEAST OF
EMPORIA...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
JOHN REDMOND RESERVOIR AND WAVERLY.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 154 AND 168.

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3805 9595 3832 9594 3856 9551 3816 9551

$$
000 
WWUS53 KTOP 250001
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
701 PM CDT MON APR 24 2006

KSC031-139-250030-
/O.CON.KTOP.SV.W.0095.000000T0000Z-060425T0030Z/
OSAGE-COFFEY-
701 PM CDT MON APR 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR COFFEY AND SOUTHEASTERN OSAGE COUNTIES...

AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR JOHN REDMOND
RESERVOIR...OR ABOUT 25 MILES SOUTHEAST OF EMPORIA...MOVING NORTHEAST
AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
WAVERLY.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 155 AND 168.

STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM. TAKE COVER
INSIDE A STURDY BUILDING.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3805 9595 3832 9594 3856 9551 3816 9551

$$
000 
WWUS53 KTOP 250007
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
707 PM CDT MON APR 24 2006

KSC139-250017-
/O.CAN.KTOP.SV.W.0095.000000T0000Z-060425T0030Z/
OSAGE-
707 PM CDT MON APR 24 2006

...THE SEVERE THUNDERSTORM WARNING FOR OSAGE COUNTY HAS BEEN
CANCELLED...

THE STRONGEST PART OF THE STORM THAT PROMPTED THE WARNING WILL STAY 
SOUTH OF OSAGE COUNTY.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3809 9578 3838 9578 3843 9576 3843 9551
      3816 9551

$$

KSC031-250030-
/O.CON.KTOP.SV.W.0095.000000T0000Z-060425T0030Z/
COFFEY-
707 PM CDT MON APR 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EASTERN COFFEY COUNTY...

AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES NORTHEAST OF
BURLINGTON...OR ABOUT 29 MILES NORTHWEST OF IOLA...MOVING NORTHEAST
AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
WAVERLY.

STRONG AND DAMAGING WINDS ARE POSSIBLE FROM THIS STORM. TAKE COVER 
INSIDE A STURDY BUILDING.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3809 9578 3838 9578 3843 9576 3843 9551
      3816 9551

$$
000 
WWUS53 KTOP 250016
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
715 PM CDT MON APR 24 2006

KSC031-250025-
/O.CAN.KTOP.SV.W.0095.000000T0000Z-060425T0030Z/
COFFEY-
715 PM CDT MON APR 24 2006

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COFFEY COUNTY HAS BEEN
CANCELLED...

AT 715 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE 
THUNDERSTORM THAT PROMPTED THE WARNING FOR COFFEY COUNTY HAD 
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN 
CANCELLED.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE 
STILL POSSIBLE FROM THE THUNDERSTORM AS IT MOVES NORTHEASTWARD 
ACROSS NORTHEAST COFFEY COUNTY.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3809 9578 3838 9578 3843 9576 3843 9551
      3816 9551

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:14 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Apr 24, 3:14 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
314 PM CDT MON APR 24 2006

.DISCUSSION...

MAIN SHORT TERM FORECAST CHALLENGE IS STRENGTH OF EVENING CONVECTION
AND EXTENT OF PRECIPITATION AFTER MIDNIGHT.  MID AFTERNOON SURFACE
ANALYSIS SHOWS ELONGATED AREA OF LOW PRESSURE OVER NW TX WITH
INVERTED TROUGH EXTENDING NEWD FROM THE LOW INTO CENTRAL KS.
ADDITIONALLY...OUTFLOW BOUNDARY FROM ONGOING CONVECTION HAS MOVED
SWD INTO OK AND NOW IS EXTENDING TO THE SOUTH OF STILLWATER AND
TULSA.  WINDS HAVE TURNED SOUTHEASTERLY ACROSS SE KS BUT DEWPOINTS
MAY HAVE TROUBLE GETTING ABOVE LOW 60S WITH OUTFLOW BOUNDARY AND
EXPECTED CONVECTION IN OK.  THUS...WHILE TORNADO CHANCES CANT BE
COMPLETELY RULED OUT...BETTER CHANCE WOULD BE WELL SOUTH OF CWA.

GFS/NAM/NGM ARE VERY CONSISTENT IN FORECASTING A QPF MAXIMUM OVER
NORTHEAST KS...BUT DONT APPEAR TO BE HANDLING OK OUTFLOW BOUNDARY
WELL.  WRF NMM ON THE OTHER HAND APPEARS TO BE MORE PHYSICALLY
CONSISTENT WITH ONE QPF MAXIMA OVER OK/SE KS AND ANOTHER...LESSER
ONE OVER NORTHEAST KS LATER IN THE EVENING. AS INVERTED TROUGH MOVES
EAST...WINDS WILL SWITCH TO THE NORTH AND TURN GUSTY LATE EVENING
AND OVERNIGHT WITH LOWS DROPPING TO AROUND 40 OVER NC KS TO THE
UPPER 40S IN EAST CENTRAL...CONSISTENT WITH ONGOING FORECAST AND NEW
STATISTICAL GUIDANCE FROM 12Z MODELS.

TUESDAY AND TUESDAY NIGHT...
UPPER TROF TO SLOWLY WORK EAST ACROSS THE REGION AS COLD AIR
CONTINUES TO SURGE SOUTH. WITH LOTS OF LOW AND MID LEVEL MOISTURE IN
PLACE AND SOME ISENTROPIC LIFT INDICATED IN THE 290K AND 285K
LEVELS...SHOULD GET SOME LIGHT RAIN TO PERSIST FOR MUCH OF THE DAY
UNTIL FORCING SLOWLY SUBSIDES. AIRMASS IS COLD ENOUGH FOR LOWER
PORTIONS OF THE COLUMN TO DROP TO BELOW FREEZING IN THE NORTHWEST
COUNTIES...AND WOULDN/T BE SURPRISED TO SEE SOME SNOWFLAKES MIX IN
HERE. TEMPERATURES LOOK TO RISE VERY LITTLE AND HAVE ADJUSTED MAX
TEMPS DOWNWARD. HAVE KEPT TUESDAY NIGHT DRY...BUT WITH UPPER LOW
STILL NEARBY HARD TO RULE OUT SOME SPRINKLES IN THE EVENING. CLOUDS
AND WINDS APPEAR TO STAY PREVALENT ENOUGH TO KEEP FROST CONCERNS
REDUCED BUT THIS WILL STILL NEED TO BE WATCHED.

WEDNESDAY THROUGH THURSDAY NIGHT...
SURFACE HIGH TRANSITS THE CWA WEDNESDAY WITH MIXING HEIGHTS DEEP
ENOUGH AND LOW LEVELS MOIST ENOUGH FOR MIDDAY AND AFTERNOON CU.
THINK LACK OF WIND AND CLOUDS WILL KEEP TEMPS A LITTLE COOLER THAN
EARLIER THOUGHT. WINDS AND CLOUDS SLOWLY INCREASE FROM LATE
WEDNESDAY NIGHT INTO THURSDAY WITH TEMPS MODERATING.

FRIDAY THROUGH MONDAY...
MODELS CONTINUE TO VACILLATE AROUND VARIOUS SOLUTIONS BETWEEN EACH
OTHER AND THEIR SUCCESSIVE RUNS FOR THESE PERIODS. COLD FRONT STILL
ON TRACK TO BE SHOVED SOUTHEAST INTO THE AREA AROUND FRIDAY...BUT
MOISTURE AND FORCING ALONG THE RELATIVELY WEAK BOUNDARY ARE EITHER
IN QUESTION OR WEAK. ENOUGH OF A CONCERN FOR SOME SMALL
PRECIPITATION CHANCES FRIDAY INTO SATURDAY HOWEVER. WHEN AND HOW THE
SOUTHWEST CONUS UPPER LOW WILL WORK ITS WAY EAST IS MUCH IN
QUESTION. HAVE DECIDED TO LEAVE THE REMAINDER OF THE FORECAST DRY
UNTIL SOME BETTER CONTINUITY IS EXHIBITED. TEMPERATURES STILL APPEAR
TO BE NEAR NORMAL VALUES.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Apr 24, 3:39 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
339 PM CDT MON APR 24 2006

KSZ008>012-020>024-026-034>040-054>056-058-059-252045-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
339 PM CDT MON APR 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BECOME MORE NUMEROUS LATE THIS AFTERNOON AND
EVENING ACROSS CENTRAL AND EASTERN KANSAS TO THE NORTH OF THE
SURFACE LOW OVER OKLAHOMA. SOME OF THESE THUNDERSTORMS COULD BE
SEVERE WITH THE PRIMARY THREAT BEING LARGE HAIL...ALTHOUGH
ISOLATED SEVERE WIND GUSTS WILL ALSO BE POSSIBLE. AS THE LOW AND
ASSOCIATED COLD FRONT MOVE EAST THROUGH THE EVENING HOURS...THE
THUNDERSTORMS WILL MOVE FROM WEST TO EAST ACROSS THE EASTERN HALF
OF KANSAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS EVENING.

In the hours before

Special weather statement, Apr 24, 5:22 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
522 PM CDT MON APR 24 2006

KSZ059-242245-
ANDERSON-
522 PM CDT MON APR 24 2006

...SIGNIFICANT WEATHER ALERT FOR ANDERSON COUNTY UNTIL 545 PM CDT...

AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED 7 MILES NORTHWEST OF KINCAID...OR ABOUT
17 MILES NORTHEAST OF IOLA...MOVING EAST AT 30 MPH. THE THUNDERSTORM
IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50
MPH.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Apr 24, 6:11 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
611 PM CDT MON APR 24 2006

KSZ055-056-058-250000-
COFFEY-FRANKLIN-OSAGE-
611 PM CDT MON APR 24 2006

...SIGNIFICANT WEATHER ALERT FOR OSAGE...FRANKLIN AND COFFEY COUNTIES
UNTIL 700 PM CDT...

AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED 3 MILES NORTHEAST OF LEBO...OR ABOUT 20
MILES EAST OF EMPORIA...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM
IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50
MPH.

SOME COMMUNITIES THAT COULD BE IMPACTED INCLUDE MELVERN...LYNDON...
WILLIAMSBURG...QUENEMO...POMONA LAKE...POMONA AND PRINCETON.
MOTORISTS ALONG INTERSTATE 35 BETWEEN MILE MARKERS 148 AND 183 COULD
ALSO BE AFFECTED.

THE STORM MAY STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO
TAKE SHELTER IN CASE A WARNING IS ISSUED.
Local storm report, Apr 24, 6:22 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
622 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             MELVERN                 38.51N 95.64W
04/24/2006  E0.88 INCH       OSAGE              KS   LAW ENFORCEMENT

&&

CAVANAUGH
Special weather statement, Apr 24, 6:36 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
636 PM CDT MON APR 24 2006

KSZ056-059-250000-
ANDERSON-FRANKLIN-
636 PM CDT MON APR 24 2006

...SIGNIFICANT WEATHER ALERT FOR FRANKLIN AND ANDERSON COUNTIES UNTIL
700 PM CDT...

AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS IN NORTHERN ANDERSON COUNTY...MOVING
NORTHEAST AT 30 MPH. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH.

SOME COMMUNITIES THAT COULD BE IMPACTED INCLUDE
LANE...PRINCETON...RANTOUL...GARNETT AND OTTAWA. MOTORISTS ALONG
INTERSTATE 35 BETWEEN MILE MARKERS 172 AND 190 COULD ALSO BE
AFFECTED.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:30 PM CDTSevere Thunderstorm WarningTOPOttawa60 min
Apr 23, 7:37 PM CDTSevere Thunderstorm WarningTOPGeary, Morris38 min
Apr 23, 8:34 PM CDTSevere Thunderstorm WarningTOPDickinson, Morris29 min
Apr 23, 8:41 PM CDTSevere Thunderstorm WarningTOPAnderson49 min
Apr 23, 8:49 PM CDTSevere Thunderstorm WarningTOPLyon31 min
Apr 23, 8:54 PM CDTSevere Thunderstorm WarningTOPJefferson51 min
Apr 23, 9:22 PM CDTSevere Thunderstorm WarningTOPBrown, Nemaha30 min
Apr 23, 9:26 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson49 min
Apr 23, 9:30 PM CDTTornado WarningTOPJefferson20 min
Apr 23, 9:34 PM CDTSevere Thunderstorm WarningTOPAnderson26 min
Apr 23, 9:59 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon46 min
Apr 23, 10:13 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson47 min
Apr 23, 10:19 PM CDTSevere Thunderstorm WarningTOPAnderson41 min
Apr 24, 6:23 PM CDTSevere Thunderstorm WarningTOPLyon36 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.